MAUDE Adverse Event Report: MICROVENTION, INC. VIA-27 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-27 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number FG27154-01
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed at this time.
 
Event or Problem Description
It was reported that during a procedure for the treatment of a carotid siphon aneurysm with unfavorable anatomy, a web device failed placement and got stuck in the via 27 microcatheter.The physician decided to remove all the devices all at once.Reportedly, the via 27 was delaminated.The physician used a second via microcatheter and a second web and the procedure was successfully completed without any problem.
 
Additional Manufacturer Narrative
Summary device evaluation: the investigation of the returned via microcatheter found a bend 54.5cm from the end of the distal tip and a damaged delaminated section 1.2cm to 9.8cm from the end of the distal tip; furthermore, an in-house web experienced heavy resistance/friction at the site of the damaged delaminated section while attempting to advance through the microcatheter during functional testing, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the via-27 experiencing forces over specification during the attempt at removal as described in the reported complaint.The web and neuronmax catheter used in the procedure were not evaluated as a part of this evaluation, so the investigation could not determine if they had caused or contributed to the reported complaint.

Brand Name
VIA-27 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13587354
Report Number2032493-2022-00067
Device Sequence Number5681425
Product Code DQY
UDI-Device Identifier00851566003420
UDI-Public(01)00851566003420(11)191014(17)220930(10)19101402
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberFG27154-01
Device Catalogue NumberFG27154-01
Device Lot Number19101402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WEB SL
Patient SexUnknown